Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 18, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 19, 2000, 5:51 PM MDT for Hot Springs County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 2000, 5:51 PM MDT (23:51 UTC)
- Expired
- Jul 19, 2000, 6:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hot Springs County, WY
The radar
The Riverton/Lander radar (KRIW), 74 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 192353 SVRRIW WYC017-200030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 551 PM MDT WED JUL 19 2000 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HOT SPRINGS COUNTY IN WEST CENTRAL WYOMING * UNTIL 630 PM MDT * AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEST CENTRAL HOT SPRINGS COUNTY...OR ABOUT 28 MILES WEST OF THERMOPOLIS...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER... RURAL CENTRAL HOT SPRINGS COUNTY THROUGH 610 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF NICKELS WINDS UP TO 60 MILES AN HOUR IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. LAT...LON 4380 10879 4361 10878 4360 10842 4381 10841 WCJIN-WYNW RWM NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:35 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 19, 2:35 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 235 PM MDT THU JUL 19 2000 CONVECTION ONGOING OVER THE NORTHERN THIRD OF THE AREA WHERE DEWPOINTS HIGHEST...INSTABILITY GREATEST...AND UPPER LEVEL VORT TRAVERSING. RELATIVELY WEAK AND NONDESCRIPT THETA-E RIDGE OVER EASTERN HALF OF STATE AS WELL. FARTHER SOUTH HEATING OF THE DAY HAS POPPED CU...BUT LACKING DEEP MOISTURE AND GOOD KICKER...CAN ONLY EXPECT THERMODYNAMIC LIFT TO PRODUCE ISOLATED ACTIVITY AT BEST. SURFACE HIGH PRESSURE BUILDS INTO NORTHERN PLAINS TONIGHT AND TOMORROW WHICH DRIVES SURFACE BOUNDARY NOW RESIDING OVER NORTHEAST MONTANA SOUTHWESTWARD INTO THE AREA. JUST HOW FAR THIS FRONT GETS SHOVED WEST IS THE BIG QUESTION HAVING GREAT BEARING ON TOMORROWS FORECAST. RIGHT NOW WILL PRETTY MUCH PLAY ALONG WITH ETA POSITION SINCE IT SEEMED TO HAVE A CLUE ON THIS MORNINGS INITIALIZATION. THIS PUTS FRONT TOMORROW AFTERNOON ORIENTED FROM AROUND THE BIG HORNS THRU JOHNSON AND SOUTH-SOUTHEASTWARD THRU NATRONA COUNTIES. NOT MUCH LIFT FOUND AWAY FROM THIS BOUNDARY FARTHER WEST. CURRENT WATER VAPOR IMAGERY SHOWING SOME DRYING MOVING OUR WAY FOR TOMORROW OUT WEST...SO THIS ALL SEEMS PLAUSIBLE. LEFTOVER BOUNDARIES FROM TODAYS CONVECTION COULD WREAK HAVOC WITH TOMORROW...BUT CANNOT FORECAST WHERE THESE MIGHT BE AT THIS POINT. SO FORECAST FOR TOMORROW WILL ONLY MENTION CONVECTION ALONG AND IN CLOSE PROXIMITY TO EXPECTED AFOREMENTIONED BOUNDARY POSITION. FRIDAY LOOKING MAINLY DRY ACROSS THE AREA AS NO INITIATOR FOUND AND ATMOSPHERE EXPECTED TO BE MORE STABLE. OTHER THAN MENTION OF POSSIBLE CONVECTION OVER EAST JOHNSON AND NATRONA COUNTIES SATURDAY DUE TO SLOWLY EXITING BOUNDARY AND DEEPER MOISTURE...WILL GO DRY ALL AROUND THRU MONDAY AS SEE NOTHING THAT I AM WILLING TO HANG MY HAT ON. .RIW...NONE VALONE
In the hours before
Special weather statement, Jul 19, 12:33 PM MDT, 5 hours 18 minutes before
WYZ026>028-191930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1233 PM MDT WED JUL 19 2000 ...THUNDERSTORMS HAVE DEVELOPED ALONG THE EAST SLOPES OF THE BIG HORN MOUNTAINS... AT 1230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR...SATELLITE IMAGERY AND LIGHTNING DETECTION EQUIPMENT INDICATED THAT THUNDERSTORMS HAD DEVELOPED ALONG THE EAST SLOPES OF THE BIG HORN MOUNTAINS IN JOHNSON COUNTY. THE STORMS WERE MOVING SOUTHEAST AT AROUND 15 MPH. BRIEF HEAVY RAIN...SMALL HAIL...GUSTY WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS AS THEY MOVE ACROSS NORTHERN JOHNSON COUNTY DURING THE NEXT HOUR. NOLL WCJIN-WYNE N
Special weather statement, Jul 19, 12:47 PM MDT, 5 hours 4 minutes before
WYZ001-191930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1247 PM MDT WED JUL 19 2000 ...THUNDERSTORMS MOVING TOWARDS YELLOWSTONE NATIONAL PARK... AT 1245 PM MDT...SATELLITE IMAGERY AND LIGHTNING DETECTION EQUIPMENT SHOWED THUNDERSTORMS OVER SOUTHWESTERN MONTANA...MOVING EAST TOWARDS YELLOWSTONE NATIONAL PARK. THE STORMS WILL BE ENTERING NORTHWESTERN SECTIONS OF THE PARK BY 1 PM MDT. THE STORMS WERE MOVING EAST AT AROUND 20 MPH. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...STRONG GUSTY WINDS... DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. NOLL WCJIN-WYNW N
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.